# SDR CA111125004

- Difficulty date: November 25, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PT6A114A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Condition: Spalled
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINEERING INVESTIGATION REPORT, THE OPERATOR REPORTED METAL CONTAMINATION OF THE ENG LUBRICATING OIL SYS.  OVERHAUL SHOP WAS ABLE TO CONFIRM CUSTOMER REPORTED METAL CONTAMINATION OF THE ENG LUBRICATING OIL SYS.  THE SOURCE OF THE METAL CONTAMINATION WAS THE NR 6 BEARING.  THE BEARING INNER RACE BALL PATH WAS HEAVILY SPALLED, WITH MISSING MATERIAL IN THE DAMAGED AREA.  SPALLING IS USUALLY THE SURFACE BREAKDOWN AS A RESULT OF HIGH LOAD IN THE DAMAGED AREA.  IN THIS PARTICULAR CASE THE CAUSE OF THE DAMAGE IS NOT KNOWN.  THE LIBERATED MATERIAL BY SPALLING ENTERED THE LUBRICATING OIL SYS CAUSING THE SCORING DAMAGES DESCRIBED ABOVE.  THE SCORING IN THE NR 2 BEARING SCAVENGE PUMP HOUSING MAY INDICATE THAT THE METAL PIECES BY PASSED THE MAIN OIL FILTER, ALSO CAUSING SCORING DAMAGE TO THE SCRAPPED BEARINGS.  THE ENG SERVICEABLE CONDITION WILL BE RESTORED THROUGH A TIME CONTINUE REPAIR, WHERE THE DAMAGED PARTS WILL BE REPLACED OR REPAIRED AS REQUIRED.
